Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 44, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 8, 2006, 4:59 AM EDT for Broward County, Florida. It took effect at May 8, 2006, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2006, 4:59 AM EDT (08:59 UTC)
- In effect from
- May 8, 2006, 12:00 PM EDT
- Expired
- May 8, 2006, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 080859 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 459 AM EDT MON MAY 8 2006 ...RED FLAG WARNING INTERIOR ZONES FROM NOON UNTIL 6 PM THIS EVENING FOR SUSTAINED RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS INCLUDING WESTERN PALM BEACH ...WESTERN BROWARD...EASTERN COLLIER...GLADES...AND HENDRY COUNTIES... FLZ063-066-067-070-071-081700- /O.UPG.KMFL.FW.A.0028.060508T1600Z-060508T2300Z/ /O.NEW.KMFL.FW.W.0044.060508T1600Z-060508T2200Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 459 AM EDT MON MAY 8 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RIDGE OF HIGH PRESSURE WILL BE OVER THE WARNING AREA TODAY. THE RESULT WILL BE CONTINUED DRY CONDITIONS OVER THE NORTHWEST INTERIOR INCLUDING WESTERN PALM BEACH...WESTERN BROWARD...EASTERN COLLIER...GLADES...AND HENDRY COUNTIES. DRY AIR ALOFT OVER THIS PORTION OF SOUTH FLORIDA WILL MIX DOWNWARD TO THE SURFACE... AND COMBINED WITH HIGH TEMPERATURES IN THE LOWER 90S...MINIMUM AFTERNOON RELATIVE HUMIDITIES SHOULD FALL BELOW BELOW 35% FOR AT LEAST 4 HOURS...OR LONGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 9:22 PM EDT, 7 hours 37 minutes earlier.
Area forecast discussion, May 7, 9:22 PM EDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 922 PM EDT SUN MAY 7 2006 .UPDATE...SURFACE ANALYSIS SHOWS RIDGE EAST OF THE BAHAMAS WITH AXIS EXTENDING WEST ACROSS SOUTH FLORIDA. THE PRESENCE OF A WEAK TROUGH...REMNANTS OF THERMAL THROUGH ACROSS CENTRAL FLORIDA...IS ALSO EVIDENT JUST NORTH OF THE LAKE WHICH MIGHT HAVE BEEN ENHANCED BY THUNDERSTORM ACTIVITY ACROSS NORTH FLORIDA EARLIER IN THE DAY. THIS HAS COMBINED WITH THE WIND DIURNAL CYCLE IN THE LAKE TO PRODUCE WIND SPEEDS CURRENTLY IN THE 10 TO 15 KNOTS AND EVEN HIGHER ACROSS THE LAKE OKEECHOBEE PLATFORMS. THERE IS NO REASON TO BELIEVE THIS WOULD BE AN ALL NIGHT THING AS PRESSURE GRADIENT SHOULD RELAX OVERNIGHT BUT DECIDED TO REFLECT THIS IN THE GRIDS AT LEAST THROUGH THE EARLY MORNING HOURS AS SUGGESTED BY THE LOCAL WRF. OTHER THAN THAT...DECIDED TO ADD PATCHY FOG OVERNIGHT ACROSS THE WEST INTERIOR AND INLAND ELSEWHERE. EVERYTHING ELSE LOOKS ON TRACK AT THIS TIME. && .PREV DISCUSSION... DISCUSSION...HIGH PRESSURE WILL CONTINUE TO CONTROL THE WEATHER ACROSS SOUTH FLORIDA OVER THE NEXT SEVERAL DAYS. A WEAKENING FRONTAL BOUNDARY WILL MOVE INTO CENTRAL FLORIDA TOMORROW AFTERNOON WHILE STALLING AND DISSIPATING ALL TOGETHER. SHOULD ANY ACTIVITY FORM IN ASSOCIATION WITH THIS FEATURE...IT LOOKS TO BE JUST TO OUR NORTH. SO WILL MAINTAIN POPS AT 10 PERCENT OF LESS THROUGH EARLY NEXT WEEK. THEN ATLANTIC HIGH PRESSURE WILL CONTROL THE WEATHER ACROSS THE AREA FOR THE MIDDLE AND LATTER PART OF NEXT WEEK. LIMITED MOISTURE WILL RESULT IN JUST THE POSSIBILITY FOR ISOLATED SHOWERS OR THUNDERSTORMS. MARINE...WINDS WILL AVERAGE LESS THAN 15 KNOTS ACROSS THE LOCAL WATERS THROUGH THE FORECAST PERIOD. AS SUCH...EXPECT LOW SEAS THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK. FIRE WEATHER...RHS ARE FALLING AS EXPECTED OVER INTERIOR SOUTH FLORIDA...EVEN BELOW 35 PERCENT NOW OVER WESTERN SECTIONS OF THE FORT LAUDERDALE METRO AREA. CONDITIONS WILL GRADUALLY MOISTEN THROUGH TOMORROW. HOWEVER...THE QUESTION IS HOW MUCH. NAM SHOWS DRY AIR TO STILL BE IN PLACE ABOVE THE SURFACE MON AFTERNOON WHICH WILL MIX DOWN TO ALLOW FOR CRITICAL RHS AGAIN FOR LONG DURATION OVER INTERIOR SOUTH FL. TRENDED TOWARD THIS SOLUTION. SO WILL PLACE A FIRE WEATHER WATCH IN EFFECT FOR GLADES...HENDRY...EASTERN COLLIER...WESTERN BROWARD...AND WESTERN PALM BEACH COUNTIES FOR MONDAY AFTERNOON. A MORE PREVAILING SE FLOW TOMORROW SHOULD PRECLUDE CRITICAL RHS OVER THE COASTAL ZONES TOMORROW. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 52
Hazardous weather outlook, May 7, 5:10 AM EDT, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 510 AM EDT SUN MAY 7 2006 FLZ063-066>075-080915- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 509 AM EDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.